Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Diagnostics
Question: Chest pains in a 28 yr old female
|TiredMomof2Angels - Mon Dec 10, 2007 4:59 pm||
I'm a 28 yr old female who has been having chest pains for the past week. I have had an issue before with chest pains and went to the ER for them, and was told it was just indigestion and given an Rx for acid reflux. I cut out soda and most all caffeine in an attempt to avoid things that were unhealthy. I'm overweight, with a family history of heart disease (grandmother and grandfather both died of heart related problems). I recently started allowing myself a few soda's a day, and noticed that was about when the chest pains started, but I'm still worried. Oh and the pain is dull, not sharp, if that helps any. Oh and almost forgot, I have issues with depression and anxiety, and when I have anxiety attacks I have chest pains as well, but this feels different then it normally does when I have anxiety attacks.
|Dr. Chan Lowe - Fri Dec 14, 2007 10:33 pm||
Typical heart chest pain is often described as being more of a severe pressure than a sharp pain. It is often difficult to pinpoint exactly where the pain is coming from. Rather, it is a more vague chest pain. Sometimes, there will be associated arm, neck, or back pain as well. If this describes your pain you should definitely have it evaluated.
Caffeine in soda can increase reflux so it is possible that you are experiencing is due to acid reflux. If this is the case it would be expected that reflux medicines and antacids should help some.
If your pain continues or worsens I would recommend you see your doctor for an evaluation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.